Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 43, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2019, 5:40 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 65 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 5:40 PM MDT (23:40 UTC)
- Expired
- May 27, 2019, 6:45 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:49 PM MDT | HAIL 1.75 | 1 S Big Springs, NE | |
| May 27, 5:50 PM MDT | HAIL 1 | 3 Ne Big Springs, NE | |
| May 27, 5:55 PM MDT | HAIL 1.75 | 1 S Big Springs, NE | CORRECTION FOR TIME/DATE HAIL DAMAGED NUMEROUS CAR WINDOWS ON INTERSTATE 76 FROM THE COLORADO STATE LINE EAST TO BIG SPRINGS. SEVERAL SEMI TRACTOR TRAILERS SUSTAINED BROKEN WINDOWS AT THE BIG SPRINGS TRUCK STOP AS WELL. |
| May 27, 5:55 PM MDT | HAIL 1.75 | 3 Ne Big Springs, NE | |
| May 27, 6:02 PM MDT | HAIL 1.5 | Brule, NE | ABOUT A DOZEN CARS IN A PARKING LOT HAD WINDOWS BROKEN BY THE HAIL |
| May 27, 6:02 PM MDT | HAIL 2.5 | Brule, NE | MAINLY GOLF BALL SIZE WITH A HANDFULL OF TENNIS BALL SIZE |
| May 27, 6:13 PM MDT | HAIL 1 | 5 E Brule, NE | HAIL COVERS THE GROUND AN INCH DEEP WITH QUARTER SIZE HAIL. |
| May 27, 6:15 PM MDT | HAIL 1.5 | 5 E Brule, NE | HAIL UP TO TWO INCHES DEEP. |
| May 27, 6:23 PM MDT | HAIL 1.25 | Ogallala, NE | |
| May 27, 6:25 PM MDT | HAIL 1.25 | 4 E Brule, NE | |
| May 27, 6:27 PM MDT | HAIL 2 | 1 S Ogallala, NE | |
| May 27, 6:30 PM MDT | HAIL 2 | Ogallala, NE | MULTIPLE REPORTS OF 2 IN. HAIL. VEHICLE HEAVILY DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WUUS53 KLBF 272340
SVRLBF
NEC049-101-135-280045-
/O.NEW.KLBF.SV.W.0043.190527T2340Z-190528T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
540 PM MDT Mon May 27 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Perkins County in southwestern Nebraska...
Southwestern Keith County in southwestern Nebraska...
Southeastern Deuel County in the Panhandle of Nebraska...
* Until 645 PM MDT.
* At 539 PM MDT, a severe thunderstorm was located near Big Springs,
moving northeast at 35 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ogallala, Big Springs, Brule, Kingsley Dam, Wild Horse Spring and
Megeath.
This includes the following highways...
Highway 61 between mile markers 70 and 99.
Interstate 80 in Nebraska between mile markers 107 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4087 10206 4100 10205 4101 10208 4116 10210
4126 10164 4088 10162 4082 10205
TIME...MOT...LOC 2339Z 240DEG 33KT 4102 10205
HAIL...2.50IN
WIND...60MPH
$$
Roberg4 follow-up statements
908
WWUS53 KLBF 272359
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
559 PM MDT Mon May 27 2019
NEC049-280007-
/O.CAN.KLBF.SV.W.0043.000000T0000Z-190528T0045Z/
Deuel NE-
559 PM MDT Mon May 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEUEL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southwestern Nebraska.
LAT...LON 4090 10206 4094 10205 4117 10205 4126 10164
4088 10162 4082 10205
TIME...MOT...LOC 2357Z 252DEG 28KT 4103 10201
$$
NEC101-135-280045-
/O.CON.KLBF.SV.W.0043.000000T0000Z-190528T0045Z/
Perkins NE-Keith NE-
559 PM MDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES...
At 557 PM MDT, a severe thunderstorm was located 5 miles
southeast of Big Springs, moving east at 30 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ogallala, Brule, Kingsley Dam, Wild Horse Spring and Megeath.
This includes the following highways...
Highway 61 between mile markers 70 and 99.
Interstate 80 in Nebraska between mile markers 109 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 10206 4094 10205 4117 10205 4126 10164
4088 10162 4082 10205
TIME...MOT...LOC 2357Z 252DEG 28KT 4103 10201
HAIL...2.50IN
WIND...60MPH
$$
Roberg501
WWUS53 KLBF 280007
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
607 PM MDT Mon May 27 2019
NEC101-135-280045-
/O.CON.KLBF.SV.W.0043.000000T0000Z-190528T0045Z/
Perkins NE-Keith NE-
607 PM MDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PERKINS AND SOUTHWESTERN KEITH COUNTIES...
At 606 PM MDT, a severe thunderstorm was located near Brule, or 8
miles southwest of Ogallala, moving northeast at 35 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ogallala, Brule, Kingsley Dam, Wild Horse Spring and Megeath.
This includes the following highways...
Highway 61 between mile markers 70 and 99.
Interstate 80 in Nebraska between mile markers 109 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 10206 4094 10205 4117 10205 4126 10164
4088 10162 4082 10205
TIME...MOT...LOC 0006Z 243DEG 30KT 4105 10184
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
Roberg869
WWUS53 KLBF 280034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
634 PM MDT Mon May 27 2019
NEC101-135-280045-
/O.CON.KLBF.SV.W.0043.000000T0000Z-190528T0045Z/
Perkins NE-Keith NE-
634 PM MDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PERKINS AND SOUTH CENTRAL KEITH COUNTIES...
At 633 PM MDT, a severe thunderstorm was located over Roscoe, or near
Ogallala, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ogallala, Kingsley Dam and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 70 and 99.
Interstate 80 in Nebraska between mile markers 121 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 10206 4107 10183 4122 10182 4126 10164
4088 10162 4082 10205
TIME...MOT...LOC 0033Z 266DEG 25KT 4110 10164
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
Roberg530
WWUS53 KLBF 280038
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
638 PM MDT Mon May 27 2019
NEC101-135-280045-
/O.CON.KLBF.SV.W.0043.000000T0000Z-190528T0045Z/
Perkins NE-Keith NE-
638 PM MDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHWESTERN PERKINS AND SOUTH CENTRAL KEITH COUNTIES...
At 637 PM MDT, a severe thunderstorm was located over Roscoe, or 7
miles east of Ogallala, moving east at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ogallala, Kingsley Dam and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 70 and 99.
Interstate 80 in Nebraska between mile markers 121 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
If on or near Lake McConaughy, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4090 10206 4107 10183 4122 10182 4126 10164
4088 10162 4082 10205
TIME...MOT...LOC 0037Z 251DEG 27KT 4111 10159
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:17 PM MDT, 23 minutes earlier.
Area forecast discussion, May 27, 5:17 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 617 PM CDT Mon May 27 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 322 PM CDT Mon May 27 2019 Isolated thunderstorm development expected late this afternoon will increase in coverage this evening. Surface low pressure centered near Denver with a warm front extending across southern Nebraska will be a focus for development. Deep southwest flow aloft will be in place with strong 0-6km shear from 60-70 kts across swrn area early this evening. Most unstable CAPES to range around 1500 J/KG. Nearly all of western Nebraska is in a slight risk for severe thunderstorms with an enhanced risk south of Highway 2. Large hail and damaging winds will be possible with an isolated tornado also possible. Heaviest rainfall amounts to be west of Valentine through Oshkosh where an inch or locally higher is expected. Less storm coverage to the east, where a quarter to half inch possible. Upscale growth is expected with storms developing, with POPs becoming categorical northwest to likely north of Interstate 80. On Tuesday, the upper low will begin to move slowly from north central into northeast Colorado. The risk for severe weather should shift east with strong storms still possible east of Stapleton through O'Neill. Rainfall amounts will be heaviest across north central Nebraska up to a half inch. As the upper low moves from southwest toward northeast Nebraska Tuesday night, areas northwest of the upper low center can expect the heaviest rainfall, which again includes north central Nebraska. .LONG TERM...(Wednesday through Monday) Issued at 322 PM CDT Mon May 27 2019 Wednesday into Thursday, the upper low will move into Iowa and eventually the southern Great Lakes. The GFS is much slower moving the low out of the area, with shower chances lingering into Thursday. Highs to remain cool on Wednesday from near 60 to the low 60s. Warming to near 70 on Thursday. Highs mainly from 75 to 80 Friday through Monday. Shower chances return Saturday through Monday over most of the area, although models diverge on timing as an upper ridge builds into the Central U.S. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 617 PM CDT Mon May 27 2019 Showers and thunderstorms increase in coverage and intensity across western Nebraska late this evening. Stronger storms will be capable of wind gusts exceeding 50kts and large hail, along with torrential rainfall which would greatly reduce visby. Thunderstorms transition to rain after 28/06z, but cigs drop to widespread MVFR (locally IFR) in southwest Neb and IFR across northern Neb. Gusty easterly surface winds and low stratus clouds continue for much of Tuesday. && .HYDROLOGY... Issued at 322 PM CDT Mon May 27 2019 River levels continue to fall on the Elkhorn river at Atkinson and Ewing. Atkinson gauge has fallen to the minor flood stage of 7.50 ft. A flood warning remains in effect for west central Holt county through early this evening. Elsewhere, a Flood Warning remains in effect in northern Brown County though officials reported water levels have decreased there. Otherwise, rainfall totals were increased slightly with amounts near 2 inches across the northwest Sandhills. Storms with significant rainfall totals remain possible tonight through Tuesday night with the Flood Watch in effect until 12Z Wednesday. Overall, total rainfall amounts of 1 to 2 inches are forecast across the watch area. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for NEZ004>010-022>029-035- 036-094. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively HYDROLOGY...Roberg
Hazardous weather outlook, May 27, 2:40 PM MDT, 3 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Mon May 27 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Mon May 27 2019 /240 PM MDT Mon May 27 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to numerous severe thunderstorms will be possible this evening and into the overnight. The area of greatest concern remains across the Nebraska Panhandle through central Nebraska. Severe storms will be capable of producing large hail, damaging wind gusts, a few isolated tornadoes, and torrential rainfall. Flood warnings and advisories remain in effect across portions of north central Nebraska. Please refer to the latest flood products for the latest details. A Flood Watch is in effect for portions of northern Nebraska and portions of the Sandhills. Any additional rainfall from thunderstorms may worsen ongoing flooding or cause new flooding on already saturated soils. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms will be possible for both Tuesday and Wednesday, however, severe weather is not anticipated but we can't rule out an isolated strong storm. A Flood Watch will continue into early Wednesday morning for portions of northern Nebraska and much of the Sandhills. Rainfall amounts between a quarter inch to one inch is in the forecast for Tuesday through early Wednesday morning. The heaviest rainfall is expected to occur across northwestern Nebraska Tuesday and Tuesday night. The additional rainfall will increase the flooding potential due to already saturated soils, increased runoff, and high water tables. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, wind, and flooding to the National Weather Service over the next few days. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Local storm report, May 27, 5:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 10 WSW BIG SPRINGS 41.01N 102.25W
05/27/2019 E60 MPH DEUEL NE TRAINED SPOTTER
ALSO NICKEL SIZE HAIL
&&
SNIVELYLocal storm report, May 27, 5:39 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 1 S BIG SPRINGS 41.05N 102.07W
05/27/2019 M2.50 INCH DEUEL NE TRAINED SPOTTER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 51 min |
| May 26, 6:29 PM MDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha, Rock | 3 hr |
| May 26, 7:06 PM MDT | Special Weather Statement | LBF | Boyd | 54 min |
| May 26, 7:17 PM MDT | Special Weather Statement | LBF | Boyd | 58 min |
| May 26, 8:03 PM MDT | Special Weather Statement | LBF | Boyd | 27 min |
| May 26, 8:38 PM MDT | Special Weather Statement | LBF | Hayes | 37 min |
| May 27, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.